Alert archive / Iowa / Dense Fog Advisories in 2021

Dense Fog Advisory 2, NWS Sioux Falls, SD

January 2, 20214 states

NWS Sioux Falls, SD issued this dense fog advisory at Jan 2, 2021, 2:53 PM CST for 4 states. It took effect at Jan 2, 2021, 6:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2021, 2:53 PM CST (20:53 UTC)
In effect from
Jan 2, 2021, 6:00 PM CST
Expired
Jan 4, 2021, 6:00 AM CST
In force
36 hr
Issued by
NWS Sioux Falls, SD
All 29 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Brookings County, SD, Clay County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 54 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS73 KFSD 022053
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
253 PM CST Sat Jan 2 2021

IAZ001>003-012>014-020>022-031-032-NEZ014-030500-
/O.EXP.KFSD.FG.Y.0001.000000T0000Z-210102T2100Z/
/O.NEW.KFSD.FG.Y.0002.210103T0000Z-210103T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dakota-
253 PM CST Sat Jan 2 2021

...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of northeast Nebraska and northwest and west 
  central Iowa.

* WHEN...From 6 PM this evening to noon CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

SDZ071-022200-
/O.EXP.KFSD.FG.Y.0001.000000T0000Z-210102T2100Z/
Union-
253 PM CST Sat Jan 2 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

Visibilities are improving across the area.

$$

MNZ089-090-098-030500-
/O.NEW.KFSD.FG.Y.0002.210103T0000Z-210103T1800Z/
Nobles-Jackson-Rock-
253 PM CST Sat Jan 2 2021

...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Nobles, Jackson and Rock Counties.

* WHEN...From 6 PM this evening to noon CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
8 follow-up statements
642 
WWUS73 KFSD 030352
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
952 PM CST Sat Jan 2 2021

MNZ080-081-097-NEZ013-SDZ056-062-067-071-031300-
/O.EXA.KFSD.FG.Y.0002.000000T0000Z-210103T1800Z/
Murray-Cottonwood-Pipestone-Dixon-Moody-Minnehaha-Lincoln-Union-
952 PM CST Sat Jan 2 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...In South Dakota, Moody, Minnehaha, Lincoln and Union 
  Counties. In Nebraska, Dixon County. In Minnesota, Murray, 
  Cottonwood and Pipestone Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ014-031300-
/O.CON.KFSD.FG.Y.0002.000000T0000Z-210103T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Jackson-Rock-Dakota-
952 PM CST Sat Jan 2 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of northeast Nebraska, northwest and west 
  central Iowa and southwest Minnesota.

* WHEN...Until noon CST Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
827 
WWUS73 KFSD 031110
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
510 AM CST Sun Jan 3 2021

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ013-014-SDZ056-062-067-071-031800-
/O.CON.KFSD.FG.Y.0002.000000T0000Z-210103T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Moody-Minnehaha-Lincoln-Union-
510 AM CST Sun Jan 3 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until noon CST today.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
652 
WWUS73 KFSD 031143
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
543 AM CST Sun Jan 3 2021

SDZ066-070-031800-
/O.EXA.KFSD.FG.Y.0002.000000T0000Z-210103T1800Z/
Turner-Clay-
543 AM CST Sun Jan 3 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Turner and Clay Counties.

* WHEN...Until noon CST today.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ013-014-SDZ056-062-067-071-031800-
/O.CON.KFSD.FG.Y.0002.000000T0000Z-210103T1800Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Moody-Minnehaha-Lincoln-Union-
543 AM CST Sun Jan 3 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until noon CST today.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
081 
WWUS73 KFSD 031755
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1155 AM CST Sun Jan 3 2021

IAZ003-013-014-020>022-031-032-MNZ081-090-NEZ013-014-SDZ056-062-
066-067-070-071-031900-
/O.CAN.KFSD.FG.Y.0002.000000T0000Z-210103T1800Z/
Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-
Cottonwood-Jackson-Dixon-Dakota-Moody-Minnehaha-Turner-Lincoln-
Union-
1155 AM CST Sun Jan 3 2021

...DENSE FOG ADVISORY IS CANCELLED...

Some patchy fog will remain possible into the afternoon and
additional development will again be possible after sunset
tonight.

$$

IAZ001-002-012-MNZ080-089-097-098-032100-
/O.EXT.KFSD.FG.Y.0002.000000T0000Z-210103T2100Z/
Lyon-Osceola-Sioux-Murray-Nobles-Pipestone-Rock-
1155 AM CST Sun Jan 3 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Visibility one quarter mile or less in dense fog. Once
  the fog dissipates additional development will again be likely
  tonight. 

* WHERE...In Iowa, Sioux, Osceola and Lyon Counties. In 
  Minnesota, Pipestone, Nobles, Murray and Rock Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
261 
WWUS73 KFSD 032039
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
239 PM CST Sun Jan 3 2021

IAZ003-013-014-020>022-031-032-MNZ090-NEZ013-014-SDZ040-055-056-
061-062-066-067-069>071-040445-
/O.EXB.KFSD.FG.Y.0002.000000T0000Z-210104T1200Z/
Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-
Jackson-Dixon-Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Turner-
Lincoln-Yankton-Union-
239 PM CST Sun Jan 3 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Visibility one quarter mile or less in dense fog. Fog
  will gradually expand northwest through the late afternoon and
  evening. Late tonight west winds will erode the fog from west to
  east through early Monday morning.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

IAZ001-002-012-MNZ080-089-097-098-040445-
/O.EXT.KFSD.FG.Y.0002.000000T0000Z-210104T1200Z/
Lyon-Osceola-Sioux-Murray-Nobles-Pipestone-Rock-
239 PM CST Sun Jan 3 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...In Iowa, Sioux, Osceola and Lyon Counties. In 
  Minnesota, Pipestone, Nobles, Murray and Rock Counties.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
139 
WWUS73 KFSD 040339
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
939 PM CST Sun Jan 3 2021

MNZ081-041145-
/O.EXA.KFSD.FG.Y.0002.000000T0000Z-210104T1200Z/
Cottonwood-
939 PM CST Sun Jan 3 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Cottonwood County.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ080-089-090-097-098-NEZ013-
014-SDZ040-055-056-061-062-066-067-069>071-041145-
/O.CON.KFSD.FG.Y.0002.000000T0000Z-210104T1200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Murray-Nobles-Jackson-Pipestone-Rock-
Dixon-Dakota-Brookings-Lake-Moody-McCook-Minnehaha-Turner-Lincoln-
Yankton-Union-
939 PM CST Sun Jan 3 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Visibility one quarter mile or less in dense fog. Fog
  will gradually expand northwest through the evening and
  overnight hours. Late tonight west winds will erode the fog 
  from west to east through early Monday morning.

* WHERE...Portions of east central and southeast South Dakota, 
  northeast Nebraska, northwest and west central Iowa and 
  southwest Minnesota.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
604 
WWUS73 KFSD 040858
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
258 AM CST Mon Jan 4 2021

SDZ040-055-056-061-062-066-067-069-070-041000-
/O.CAN.KFSD.FG.Y.0002.000000T0000Z-210104T1200Z/
Brookings-Lake-Moody-McCook-Minnehaha-Turner-Lincoln-Yankton-Clay-
258 AM CST Mon Jan 4 2021

...DENSE FOG ADVISORY IS CANCELLED...

Thick high cloud cover ahead of the approaching front has thinned
the fog considerably. Given dense fog is no longer expected in
these areas, have cancelled the Advisory early.

$$

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ013-014-SDZ071-041200-
/O.CON.KFSD.FG.Y.0002.000000T0000Z-210104T1200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Union-
258 AM CST Mon Jan 4 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of far southeast South Dakota, northeast 
  Nebraska, northwest and west central Iowa and southwest 
  Minnesota.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
330 
WWUS73 KFSD 041156
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
556 AM CST Mon Jan 4 2021

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ013-014-SDZ071-041300-
/O.EXP.KFSD.FG.Y.0002.000000T0000Z-210104T1200Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Union-
556 AM CST Mon Jan 4 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

Increasing southwest and west winds combined with high cloud cover
have begun to thin fog across the region, with almost all surface
observing sites now reporting visibility over a quarter mile. 
This improving trend will continue, and the few lingering patches 
of freezing fog should dissipate by sunrise.

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this dense fog advisory went out at Jan 2, 9:58 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 2, 9:58 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
958 AM CST Sat Jan 2 2021

.SHORT TERM...(Today and Tonight)
Issued at 223 AM CST Sat Jan 2 2021

Dense fog and even ice fog continues across a large portion of the
forecast area early Saturday morning.  Slight dry air entrainment
over areas west of the James River valley is leading to some
improvement in visibility and will monitor for potential of trimming
back the dense fog advisory prior to daybreak.

Today:  With limited surface flow expecting fog and stratus to
linger well into the morning hours especially in areas east of
the James River. It's possible the dense fog advisory may need to
be extended towards the middle of the day. Feel a bit more
pessimistic with the stratus forecast in areas in and around NW
Iowa into the afternoon given poor mixing potential. Temperatures
will hold near or slightly above the normal highs for early
January. Though if stratus fails to clear, temperatures may be a
bit cooler under the cloud cover.

Tonight: Feel the setup overnight continues to be favorable for
redevelopment of low stratus and fog after sunset.  Weak warm
advection over the snow pack, combined with weakening surface flow
ahead of a subtle front should result in a shallow but sharp
inversion. HREF and SREF both showing high probabilities of near
advisory level visibilities once again and will push the forecast
towards the pessimistic side of guidance. Areas near the highest
terrain of the Buffalo Ridge could see enough mixing overnight to
hinder dense fog.

.LONG TERM...(Sunday through Friday)
Issued at 223 AM CST Sat Jan 2 2021

Sunday: Should fog develop stratus will again linger well into
Sunday, and this could impact afternoon temperatures once again.
It's certainly possible that we could see stratus and fog redevelop
again Sunday night into Monday morning prior to the passage of a
slightly stronger frontal boundary by daybreak Monday.

Monday: The passage of a mid-lvl trough and associated low-lvl
boundary should freshen up surface winds quickly by Monday morning,
scouring what stratus may still be around. Afternoon winds favor
more of a downslope component that should allow afternoon highs to
climb above normal in most locations.

Tuesday: Mid-lvl ridging develops Tuesday and brings sunshine to the
region and continued above normal temperatures.  Temperatures may
push the 40s in portions of the Tri-State area.

Wednesday: Medium range guidance continues to remain very split on
the progression of upper troughing still expected to move through
the area Wednesday into Thursday.  The majority of solutions now
show a higher potential for deepening in the base of the trough
across the Central Plains with energy splitting from the northern
stream. Ensembles remain very broad-brushed with solutions, and
suggest widespread low-end probabilities for exceedance for
measurable precipitation.  NBM guidance may be a bit too low, but
given high spread in ensembles, there likely isn't a ton of upward
movement in PoPs likely for now.

Thursday-Friday: Quiet and dry weather is anticipated to finish the
workweek. No strong signals for either above normal or below normal
temperatures at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 951 AM CST Sat Jan 2 2021

LIFR ceilings and visibilities over northwestern IA is expected
to continue to slowly improve through the afternoon. With light
winds, fog and low stratus will redevelop tonight and persist
through Sunday morning.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Dense Fog Advisory until noon CST today for SDZ071.

MN...Dense Fog Advisory until noon CST today for MNZ089-090-098.

IA...Dense Fog Advisory until noon CST today for IAZ001>003-012>014-
     020>022-031-032.

NE...Dense Fog Advisory until noon CST today for NEZ014.

&&

SHORT TERM...Dux
LONG TERM...Dux
AVIATION...JM
Hazardous weather outlook, Jan 2, 4:14 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
414 AM CST Sat Jan 2 2021

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ039-040-054>056-060>062-065>067-069>071-031015-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Nobles-Pipestone-Rock-Dixon-Dakota-
Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-Minnehaha-
Hutchinson-Turner-Lincoln-Yankton-Union-
414 AM CST Sat Jan 2 2021

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska, east
central South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Dense fog will continue through Saturday morning across much of
the region. Be prepared for visibility to drop to a quarter mile
or less. Slippery spots on roads are possible as well.

Fog may redevelop after sunset and into Sunday morning.
Visibilities under one mile will again be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Fog and low clouds may linger into Sunday morning and there is
potential for redevelopment into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ038-050-052-053-057>059-063-064-068-031015-
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix-
Douglas-Bon Homme-
414 AM CST Sat Jan 2 2021

This Hazardous Weather Outlook is for portions of central South
Dakota, east central South Dakota, south central South Dakota,
and southeast South Dakota.

.DAY ONE...Today and Tonight

Localized fog will persist into Saturday morning. Visibilities
under one mile will be possible.

Fog may redevelop after sunset and into Sunday morning.
Visibilities under one mile will be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Fog and low clouds may linger into Sunday morning and there is
potential for redevelopment into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ071-072-080-081-090-031015-
Lincoln-Lyon-Murray-Cottonwood-Jackson-
414 AM CST Sat Jan 2 2021

This Hazardous Weather Outlook is for portions of southwest
Minnesota.

.DAY ONE...Today and Tonight

Localized fog may be possible into mid-morning Saturday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Fog may redevelop after sunset and into Sunday morning.
Visibilities under one mile will be possible with the greatest
risks for dense fog southwest of the highest elevations of the
Buffalo Ridge.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Dense Fog Advisories in Iowa, 2021Dense Fog Advisories in South Dakota, 2021Dense Fog Advisories in Minnesota, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.